Salsalate-induced pancytopenia in a patient with systemic lupus erythematosus

J. R. Lisse, J. P. Lavery, N. E. Goeken

Research output: Contribution to journalArticlepeer-review

Abstract

After a patient with a history of systemic lupus erythematosus in remission was given salsalate, all of her hematologic elements, especially leukocytes, profoundly decreased within hours, although the patient was receiving steroids. She had been challenged with salsalate at an earlier date, with a similar but less impressive drop in blood counts. Granulocytotoxic antibodies persisted during this episode in contrast to declining lymphocytotoxic and anti-native DNA antibodies that accompanied a remission of systemic lupus. This is the first case of this kind occurring with salsalate therapy and may have represented preformed antibodies induced by salsalate.

Original languageEnglish (US)
Pages (from-to)206-209
Number of pages4
JournalAnnals of Allergy
Volume70
Issue number3
StatePublished - Jan 1 1993

ASJC Scopus subject areas

  • Immunology and Allergy

Fingerprint

Dive into the research topics of 'Salsalate-induced pancytopenia in a patient with systemic lupus erythematosus'. Together they form a unique fingerprint.

Cite this